Alert archive / New Jersey / Heat Advisories in 2020
Heat Advisory 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Jul 30, 2020, 12:24 PM EDT for 8 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware; 5 counties in Maryland. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2020, 12:24 PM EDT (16:24 UTC)
- Expired
- Jul 30, 2020, 6:48 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
260 WWUS71 KPHI 301624 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 1224 PM EDT Thu Jul 30 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-302300- /O.NEW.KPHI.HT.Y.0006.200730T1624Z-200730T2300Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean- Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean-Southeastern Burlington- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton, Pennsville, Glassboro, Camden, Cherry Hill, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, and Wharton State Forest 1224 PM EDT Thu Jul 30 2020 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 105. * WHERE...Portions of southern and eastern New Jersey, northeast Maryland, and Delaware. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
815 WWUS71 KPHI 302248 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 648 PM EDT Thu Jul 30 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ016>018-020>027-310000- /O.CAN.KPHI.HT.Y.0006.000000T0000Z-200730T2300Z/ New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-Ocean- Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean-Southeastern Burlington- Including the cities of Wilmington, Dover, Georgetown, Rehoboth Beach, Elkton, Chestertown, Centreville, Easton, Denton, Pennsville, Glassboro, Camden, Cherry Hill, Jackson, Millville, Hammonton, Cape May Court House, Ocean City, Atlantic City, Long Beach Island, and Wharton State Forest 648 PM EDT Thu Jul 30 2020 ...HEAT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jul 30, 10:09 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 10:09 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1009 AM EDT Thu Jul 30 2020 .SYNOPSIS... A warm front will lift into the region today and then stall over the region into tonight before sinking just to our south into Friday. This front will then gradually lift back northward through the area this weekend as several weak waves of low pressure move through the eastern Great Lakes. A mid and upper level trough will then meander over the east for much of next week. && .NEAR TERM /THROUGH TONIGHT/... No big changes to the forecast so far today. Mostly high level clouds will continue to affect the area for much of the day and into the afternoon hours. It will be another hot and muggy day with temperatures 5-10 degrees above normal, but as dewpoints mix some through the day, heat index values are forecast to remain just below Heat Advisory levels for most places. The first half of the day through the early afternoon will be dry, but as we move into the middle to late afternoon, a few showers and thunderstorms will be possible. Instability will be building with MLCAPE exceeding 2000 J/kg into the afternoon, so a few isolated showers or thunderstorms are possible into the afternoon, but coverage should remain limited. Any more robust cells may be capable of producing strong to locally damaging winds late this afternoon and evening. A frontal boundary will approach the area from the north and begin pushing through into the late afternoon and evening, when chances for thunderstorms will increase substantially. The greatest chance for storms will be generally across Delmarva and southern NJ and up to around the Philly metro where the greatest instability will reside. Deep layer shear isn't particularly poor, around 25-30 kts, so there could be a bit more organized nature to convection into the late evening and overnight period. DCAPE appears to be up to around 900 J/kg, so the stronger cells could result in gusty to perhaps locally damaging winds. Lapse rates are poor though, so not expecting much of any hail in this environment. Deep layer shear and propagation vectors will be nearly parallel to the initiating boundary moving very slowly southward, so it's probable that we'll see some training of convection. Guidance indicates that PWs will rise well over 2" in the vicinity and south of the boundary. Therefore, expecting a heavy rain threat also be present in addition to the isolated severe threat. With that said, antecedent dry conditions and high flash flood guidance suggest any flash flooding treat would be fairly isolated at best, so we've opted against issuing a Flash Flood Watch at this time. && .SHORT TERM /FRIDAY/... The boundary will stall near the southern portion of the area into Friday and lingering instability will keep chances of convection especially across far southern NJ and Delmarva through Friday afternoon. The rest of the area looks mostly dry for Friday outside of perhaps a few stray showers or storms up north. PWs will remain high though, so heavy rain will remain a threat with any of the lingering convection across Delmarva and southern NJ. Chances of convection will end quickly into the late afternoon and evening hours Friday. Friday will likely be the coolest day in a while for most with forecast highs in the low to mid 80s and mostly cloudy skies providing a break from the heat. Unfortunately though, it'll still be muggy with dewpoints remaining within a few degrees of 70. Skies will begin clearing across the north portion of the area into the late afternoon and evening. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Friday night through Sunday... A weak frontal boundary will sit to our south Friday night and this should keep most of the area dry with showers mainly to our south towards Virginia. However by Saturday this boundary will start to move back to the north as an upper level trough and weak low pressure try to organize near the Gulf Coast. This will start to bring in some increasing chances for showers/storms by Saturday afternoon mainly over Delmarva, SE PA, and far southern NJ. However it doesn't look to be a washout. Expect seasonable temperatures and humidity levels with variable cloud cover as highs will be mainly in the 80s to around 90 over the urban corridor. For Saturday night, the aformentioned front should lift north into the region as the upper trough deepens to our west with weak surface low pressure moving north towards Ohio. Shower/storms may become more widespread across the area by this time as a result and also could include heavy downpours. Dew points will also be on the rise so it will be a warm, muggy night with lows mainly in the upper 60s to mid 70s. Sunday looks to be hot and humid with a southerly flow in the wake of the frontal passage. Dew points look to be back into the 70s for much of the region. As an upper level trough continues to take shape over the midwest this will result in a fairly deep moisture feed so expect fairly widespread showers/storms to develop by the afternoon...especially N/W of the I-95 corridor. While it's early to get into specifics, PWATs around 2 inches along with ML CAPEs around 1000-2000 j/kg combined with modest shear could result in both the potential for heavy rainfall and even some severe weather. Sunday night through Wednesday... The overall pattern looks to remain muggy and unsettled through at least the first part of next week as an upper level trough remains centered to our west over the Great Lakes into the midwestern States. This will keep the region in a moist southerly flow. That said the details of the forecast remain uncertain with one of the wildcards being the track of Isaias as it could track near the region either Monday or Tuesday. Again though, since this is several days out this is far from a certainty. Nevertheless, given that there should be abundant moisture around either way we keep at least high chance POPs in the forecast through Tuesday. High temperatures look to generally be around seasonal but dew points and RHs will be quite high. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...Prevailing VFR with scattered showers and thunderstorms developing after 21Z. Winds southwesterly around 5-10 kts. High confidence. Tonight...Widespread showers and thunderstorms expected for much of the I-95 corridor and south/east, especially after 03Z. While VFR is expected to prevail initially, it is probable that convection will lower ceiling and visibility restrictions, especially after 06Z. Winds variable around 5 kts or less, but generally favoring a northerly direction outside of convection. Confidence on timing and placement is low, but confidence on showers and storms occurring is high. Outlook... Friday...Lingering sub-VFR restrictions will improve slowly around 15-18Z. Scattered showers or thunderstorms will remain possible at MIV/ACY/ILG/PHL through 00Z. Winds northeasterly around 5 kts. Moderate confidence. Friday night - Saturday...Mainly VFR. Occasional showers or thunderstorms possible especially at MIV/ACY/ILG with localized sub-VFR conditions. Winds initially light and variable becoming E/SE 5-8 knots on Saturday. Moderate confidence. Sunday...Prevailing VFR. Widespread showers and thunderstorms will locally reduce restrictions. Winds southerly around 10 kts with higher gusts possible. Moderate confidence. Sunday night and Monday...Prevailing VFR. Showers and thunderstorms possible, especially south, on Monday. Low confidence. && .MARINE... Conditions are forecast to remain below advisory criteria through the period. Showers and thunderstorms will develop into the evening hours and last through much of the overnight period. Scattered showers and thunderstorms remain possible into the day Friday with below advisory criteria expected otherwise. Seas 2-3 feet on the ocean waters and 1-2 feet on Delaware Bay. Winds will be southerly on Thursday around 10-15 kts then will become northeasterly early Friday around 5-10 kts. Outlook... Conditions are forecast to remain below advisory criteria Friday night through most of the weekend. However a developing tropical system well south of the area may bring seas exceeding 5 feet by Monday and Tuesday. Scattered showers and thunderstorms possible each day, especially Sunday. Rip Currents... There is a low risk for the development of dangerous rip currents through Friday. && .EQUIPMENT... The NOAA Weather Radio All-Hazards broadcast from Hibernia Park, Pennsylvania (Station WNG-704) remains off the air, but repairs are anticipated later this week. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Fitzsimmons Near Term...Robertson/Staarmann Short Term...Staarmann Long Term...Fitzsimmons Aviation...Fitzsimmons/Robertson/Staarmann Marine...Fitzsimmons/Staarmann Equipment...WFO PHI
Hazardous weather outlook, Jul 30, 3:45 AM EDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 345 AM EDT Thu Jul 30 2020 NJZ001-007-008-PAZ054-055-061-062-310745- Sussex-Warren-Morris-Carbon-Monroe-Lehigh-Northampton- 345 AM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-310745- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 345 AM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-070-071- 101>106-310745- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 345 AM EDT Thu Jul 30 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Showers and thunderstorms this evening and overnight will be capable of producing heavy rainfall which may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:18 PM EDT | Special Marine Warning | PHI | 27 min | |
| Jul 30, 2:38 PM EDT | Special Weather Statement | PHI | Ocean | 37 min |
| Jul 30, 2:44 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
| Jul 30, 2:46 PM EDT | Special Weather Statement | PHI | Cumberland | 44 min |
| Jul 30, 3:22 PM EDT | Special Weather Statement | PHI | Sussex | 53 min |
| Jul 30, 3:27 PM EDT | Special Weather Statement | PHI | Ocean | 33 min |
| Jul 30, 3:32 PM EDT | Special Marine Warning | PHI | 43 min | |
| Jul 30, 3:51 PM EDT | Special Weather Statement | PHI | Cumberland | 24 min |
| Jul 30, 4:05 PM EDT | Special Marine Warning | PHI | 25 min | |
| Jul 30, 4:06 PM EDT | Special Weather Statement | PHI | Cumberland | 39 min |
| Jul 30, 4:35 PM EDT | Special Weather Statement | PHI | Cumberland | 25 min |
| Jul 30, 4:59 PM EDT | Areal Flood Advisory | PHI | Cumberland | 2 hr |
| Jul 30, 5:06 PM EDT | Special Weather Statement | PHI | Salem | 39 min |
| Jul 30, 5:12 PM EDT | Special Marine Warning | PHI | 63 min | |
| Jul 30, 5:23 PM EDT | Special Weather Statement | PHI | Sussex | 22 min |
| Jul 30, 5:43 PM EDT | Special Weather Statement | PHI | Cape May | 47 min |
Nearby
Heat Advisories in New Jersey, 2020Heat Advisories in Maryland, 2020Heat Advisories in Delaware, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.